Alert archive / North Carolina / Wind Chill Advisories in 2015

Wind Chill Advisory 2, NWS Newport/Morehead City, NC

February 18, 201512 counties in North Carolina

NWS Newport/Morehead City, NC issued this wind chill advisory at Feb 18, 2015, 3:00 PM EST for 12 counties in North Carolina. It took effect at Feb 19, 2015, 1:00 AM EST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2015, 3:00 PM EST (20:00 UTC)
In effect from
Feb 19, 2015, 1:00 AM EST
Expired
Feb 20, 2015, 9:46 AM EST
In force
33 hr
Issued by
NWS Newport/Morehead City, NC

Counties Beaufort County, NC, Dare County, NC, Duplin County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 78 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2015-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2015-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1983 m above ground
0-6 km bulk shear
126 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

152 
WWUS42 KMHX 182000
WSWMHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
300 PM EST WED FEB 18 2015

...BITTERLY COLD ARCTIC AIR NOT SEEN IN SEVERAL DECADES SET TO
INVADE EASTERN NC TONIGHT THROUGH FRIDAY...

.WIND CHILL VALUES WILL DROP TO THE -5 TO 5 DEGREE RANGE
TONIGHT... ONLY IMPROVING TO THE SINGLE DIGITS TO LOW TEENS
THURSDAY AFTERNOON...THEN PLUMMET TO 0 TO 10 BELOW ZERO THURSDAY
NIGHT THROUGH FRIDAY MORNING. RECORD BREAKING COLD TEMPERATURES
WILL COMBINE WITH GUSTY WEST TO NORTHWEST WINDS TO PRODUCE THESE
DANGEROUSLY COLD VALUES. THE BITTER COLD WIND CHILLS WILL SLOWLY
IMPROVE BY LATE FRIDAY MORNING.

NCZ029-044>047-079>081-090>095-098-103-104-191000-
/O.NEW.KMHX.WC.Y.0002.150219T0600Z-150220T1500Z/
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE...
NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
300 PM EST WED FEB 18 2015

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 10 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 AM THURSDAY TO
10 AM EST FRIDAY. 

* WIND CHILL VALUES...5 ABOVE TO 5 BELOW ZERO TONIGHT THROUGH
  THURSDAY MORNING. SINGLE DIGITS ABOVE ZERO THURSDAY AFTERNOON.
  0 TO 10 BELOW ZERO THURSDAY NIGHT THROUGH FRIDAY MORNING.

* OTHER IMPACTS...RESIDENTS ARE URGED TO PROTECT PIPES BY MAKING
  SURE TO LEAVE FAUCETS AT A SLOW DRIP OVERNIGHT...AND MAKING SURE
  PIPES ADJACENT TO OUTSIDE WALLS ARE WRAPPED AND WELL INSULATED.
  BE SURE TO BRING PETS INSIDE AND CHECK UP ON THE ELDERLY. KEEP A
  WINTER SURVIVAL KIT IN YOUR VEHICLE IN CASE OF VEHICLE BREAK
  DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
4 follow-up statements
289 
WWUS42 KMHX 190914
WSWMHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
414 AM EST THU FEB 19 2015

...BITTERLY COLD ARCTIC AIR NOT SEEN IN SEVERAL DECADES WILL BE
ACROSS EASTERN NC THROUGH FRIDAY...

.WIND CHILL VALUES WILL DROP TO THE -5 TO 5 DEGREE RANGE
EARLY THIS MORNING...ONLY IMPROVING TO THE SINGLE DIGITS TO LOW
TEENS THIS AFTERNOON...THEN PLUMMETING TO 0 TO 10 BELOW ZERO
TONIGHT THROUGH FRIDAY MORNING. RECORD BREAKING COLD TEMPERATURES
WILL COMBINE WITH GUSTY NORTHWEST WINDS TO PRODUCE THESE
DANGEROUSLY COLD WIND CHILL VALUES. CONDITIONS SLOWLY IMPROVE BY
LATE FRIDAY MORNING.

NCZ029-044>047-079>081-090>095-098-103-104-192100-
/O.CON.KMHX.WC.Y.0002.000000T0000Z-150220T1500Z/
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE...
NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
414 AM EST THU FEB 19 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY...

* WIND CHILL VALUES...5 ABOVE TO 5 BELOW ZERO THROUGH THIS
  MORNING. SINGLE DIGITS TO LOW TEENS THIS AFTERNOON. 0 TO 10
  BELOW ZERO TONIGHT THROUGH FRIDAY MORNING.

* OTHER IMPACTS...RESIDENTS ARE URGED TO PROTECT PIPES BY MAKING 
  SURE TO LEAVE FAUCETS AT A SLOW DRIP OVERNIGHT...AND MAKING 
  SURE PIPES ADJACENT TO OUTSIDE WALLS ARE WRAPPED AND WELL 
  INSULATED. BE SURE TO BRING PETS INSIDE AND CHECK UP ON THE 
  ELDERLY. KEEP A WINTER SURVIVAL KIT IN YOUR VEHICLE IN CASE OF 
  VEHICLE BREAK DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
117 
WWUS42 KMHX 192020
WSWMHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
320 PM EST THU FEB 19 2015

...A BITTERLY COLD ARCTIC AIR MASS WILL BE ACROSS EASTERN NC
THROUGH FRIDAY...

.WIND CHILL VALUES WILL DROP TO 0 TO 10 BELOW ZERO LATE TONIGHT
THROUGH FRIDAY MORNING. RECORD BREAKING COLD TEMPERATURES WILL
COMBINE WITH A NORTHWEST WIND TO PRODUCE THESE DANGEROUSLY COLD
WIND CHILL VALUES. CONDITIONS WILL IMPROVE BY LATE FRIDAY
MORNING AS TEMPERATURES RISE INTO THE 20S.

NCZ029-044>047-079>081-090>095-098-103-104-201000-
/O.CON.KMHX.WC.Y.0002.000000T0000Z-150220T1500Z/
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE...
NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
320 PM EST THU FEB 19 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY...

* WIND CHILL VALUES...0 TO 10 BELOW ZERO LATE TONIGHT THROUGH
  FRIDAY MORNING.

* OTHER IMPACTS...RESIDENTS ARE URGED TO PROTECT PIPES BY MAKING 
  SURE TO LEAVE FAUCETS AT A SLOW DRIP OVERNIGHT...AND MAKING 
  SURE PIPES ADJACENT TO OUTSIDE WALLS ARE WRAPPED AND WELL 
  INSULATED. BE SURE TO BRING PETS INSIDE AND CHECK UP ON THE 
  ELDERLY. KEEP A WINTER SURVIVAL KIT IN YOUR VEHICLE IN CASE OF 
  VEHICLE BREAK DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
867 
WWUS42 KMHX 200910
WSWMHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
410 AM EST FRI FEB 20 2015

...A BITTERLY COLD ARCTIC AIR MASS WILL BE ACROSS EASTERN NC
TODAY...

.WIND CHILL VALUES WILL CONTINUE FROM 0 TO 10 BELOW ZERO THROUGH
THIS MORNING. RECORD BREAKING COLD TEMPERATURES WILL COMBINE WITH
A NORTHWEST WIND TO PRODUCE THESE DANGEROUSLY COLD WIND CHILL
VALUES. CONDITIONS WILL IMPROVE BY LATE THIS MORNING AS
TEMPERATURES RISE INTO THE 20S.

NCZ029-044>047-079>081-090>095-098-103-104-201500-
/O.CON.KMHX.WC.Y.0002.000000T0000Z-150220T1500Z/
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE...
NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
410 AM EST FRI FEB 20 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WIND CHILL VALUES...0 TO 10 BELOW ZERO THROUGH THIS MORNING.

* OTHER IMPACTS...RESIDENTS ARE URGED TO PROTECT PIPES BY MAKING 
  SURE TO LEAVE FAUCETS AT A SLOW DRIP OVERNIGHT...AND MAKING 
  SURE PIPES ADJACENT TO OUTSIDE WALLS ARE WRAPPED AND WELL 
  INSULATED. BE SURE TO BRING PETS INSIDE AND CHECK UP ON THE 
  ELDERLY. KEEP A WINTER SURVIVAL KIT IN YOUR VEHICLE IN CASE OF 
  VEHICLE BREAK DOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
662 
WWUS42 KMHX 201446
WSWMHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
946 AM EST FRI FEB 20 2015

...WIND CHILL VALUES RISING TO ABOVE 0 THIS MORNING...

NCZ029-044>047-079>081-090>095-098-103-104-201600-
/O.CAN.KMHX.WC.Y.0002.000000T0000Z-150220T1500Z/
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE...
NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
946 AM EST FRI FEB 20 2015

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE WIND CHILL ADVISORY. 

WIND CHILL VALUES HAVE RISEN TO THE SINGLE DIGITS ABOVE ZERO THIS
MORNING...AND WILL CONTINUE TO RISE INTO THE TEENS BY AROUND NOON.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind chill advisory went out at Feb 18, 1:47 PM EST, 1 hour 13 minutes earlier.

Area forecast discussion, Feb 18, 1:47 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
147 PM EST WED FEB 18 2015

.SYNOPSIS...
LOW PRESSURE WILL MOVE ALONG THE FRONT OFFSHORE TONIGHT. HIGH PRESSURE
WILL BUILD OVER THE AREA WEDNESDAY AHEAD OF A STRONG COLD FRONT
THAT PASSES THROUGH WEDNESDAY EVENING. BITTERLY COLD ARCTIC HIGH
PRESSURE WILL BE OVER THE AREA THURSDAY INTO EARLY SATURDAY. A
WARM FRONT WILL LIFT NORTH SATURDAY WITH LOW PRESSURE APPROACHING
THE REGION ON SUNDAY INTO MONDAY WITH ANOTHER ARCTIC COLD FRONT
PUSHING THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 130 PM WEDNESDAY...RETURN FLOW COMMENCING THIS AFTERNOON TO
THE SW IN RESPONSE TO SHARP ARCTIC FRONT NOW CROSSING THE
MOUNTAINS. TEMPS RISING THROUGH THE 30S AND NEARING 40 IN MOST
PLACES WITH MOSTLY SUNNY SKIES ALL HELPING TO MELT AWAY ANY
REMAINING ICE. BAND OF PRECIP IN FORM OF SN IN THE MOUNTAINS AND
RASN MIX IN THE WESTERN PIEDMONT EXPECTED TO MOVE EAST AND NOT
AFFECT E NC TILL AFTER DARK.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
AS OF 4 AM WEDNESDAY...UPPER TROUGH AND ASSOC ARCTIC COLD FRONT
WILL MOVE THROUGH THE AREA TONIGHT WITH ISOLD TO SCT SNOW SHOWERS.
MOISTURE IS LIMITED SO NOT EXPECTING ANY SIG SNOW ACCUMULATION.
WILL HAVE HIGHEST CHC POPS, 40%, ACRS NERN SXNS OF THE AREA. WIND
CHILLS OVERNIGHT WILL DROP INTO THE 0-10 DEGREE RANGE AREAWIDE AND
WILL COVER WITH A SPS. TEMPS WILL DROP INTO THE MID TO UPR TEENS
TO AROUND 20 ON THE IMMEDIATE COAST.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 330 AM WEDNESDAY...WITH ARCTIC FRONT OFFSHORE AND VERY COLD
AIR OVERSPREADING THE REGION ON THURSDAY...TEMPERATURES WILL
STRUGGLE TO REACH THE MID 20S AREA-WIDE. BY FRIDAY MORNING...SOME
OF THE LOWEST THICKNESSES AND 850 MB TEMP VALUES OBSERVED IN THIS
AREA IN DECADES WILL LEAD TO LOW TEMPERATURES IN THE SINGLE DIGITS
OVER MUCH OF THE AREA WITH 10 TO 15 DEGREES ON THE OUTER BANKS.
MINIMAL RECOVERY ON FRIDAY WITH HIGHS REMAINING GENERALLY IN THE
MID 20S. THE COLD HIGH FINALLY RETREATS OFFSHORE FRIDAY NIGHT INTO
SATURDAY. AFTER ONE MORE VERY COLD MORNING IN THE TEENS TO LOWER
20S...TEMPERATURES RECOVER QUICKLY BY SATURDAY AFTERNOON AS STRONG
WARM ADVECTION KICKS IN AHEAD OF DEVELOPING LOW OVER THE SOUTHERN
PLAINS. SOME LIGHT WARM ADVECTION PRECIPITATION WILL POP UP DURING
SATURDAY AFTERNOON...BUT TEMPERATURES SHOULD BE SUFFICIENTLY TO
PRECLUDE ANY PRECIPITATION TYPE ISSUES. AS THE LOW STRENGTHENS AND
MOVES EAST AND S/SW WINDS BECOME GUSTY...TEMPERATURES ON SUNDAY
WILL APPROACH 60 DEGREES WITH INCREASING DEEP MOISTURE LEADING TO
A DECENT CHANCE OF RAIN SUNDAY INTO SUNDAY NIGHT. ANOTHER STRONG
ARCTIC FRONT WILL MOVE OFFSHORE BY MONDAY MORNING WITH AROUND
ROUND OF WELL BELOW NORMAL TEMPERATURES FOR EARLY NEXT WEEK.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM /THROUGH 18Z THURSDAY/...
AS OF 1PM WEDNESDAY...HIGH CONFIDENCE OF VFR CONDITIONS FOR THE
MOST PART. ARCTIC COLD FRONT WILL APPROACH THE AREA THIS AFTERNOON
AND CLOUDS WILL BE INCREASING AHEAD OF THE FRONT. SNOW SHOWERS ARE
POSSIBLE THIS EVENING WITH THE PASSAGE OF THE COLD FRONT WHICH
COULD LOWER VSBY BRIEFLY. WINDS WILL SHIFT TO THE NW AND BECOME
GUSTY. GUSTY NW WINDS WILL CONTINUE THROUGH THURSDAY UNTIL
PRESSURE GRADIENT LOOSES UP THURSDAY AFTERNOON AS HIGH PRESSURE
SETS IN.

LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 335 AM WEDNESDAY...MOST OF THE EXTENDED PERIOD WILL BE
CHARACTERIZED BY UNUSUALLY COLD TEMPERATURES AND GUSTY
NORTH/NORTHWEST WINDS WITH HIGH CONFIDENCE OF VFR CONDITIONS
PREVAILING THURSDAY AND FRIDAY. INCREASING WARM ADVECTION AHEAD OF
A DEVELOPING LOW OVER THE SOUTHERN PLAINS WILL LEAD TO CLOUD COVER
AND POSSIBLE LIGHT RAINFALL WITH OCCASIONAL MVFR CEILINGS BY
LATER ON SATURDAY THROUGH MUCH OF SUNDAY.

&&

.MARINE...
SHORT TERM /TONIGHT AND WEDNESDAY/...
AS OF 455 AM WEDNESDAY...ADJUSTED MARINE SCA HEADLINES. MAIN
CHANGE TO ISSUE GALE WARNING FOR ALL OF THE COASTAL WATERS AND
PAMLICO SOUND STARTING LATE THIS EVENING CONTINUING THU MORN. SCA
WILL BE IN EFFECT FOR THE REMAINDER OF THE WATERS.

HIGH PRESSURE BUILDS TOWARD THE AREA ALLOWING THE PRES GRADIENT
TO RELAX AND THE SPEEDS TO DROP BELOW SCA CRITERIA DURING THE
EARLY MORNING HOURS. HOWEVER...SEAS WILL REMAIN ELEVATED IN THE
OUTER COASTAL WATERS THROUGH THE DAY. DROPPED MENTION OF SCA AND
REPLACED WITH GALE WARNING HEADLINE. WINDS WILL INCREASE THIS EVENING
AHEAD OF AN ARCTIC COLD FRONT WITH MARGINAL GALES, GALE FORCE WIND
GUSTS, ACROSS ALL OF THE COASTAL WATERS BY LATE THIS EVENING
INCLUDING THE EASTERN PAMLICO SOUND AS WINDS BECOME NW WITH STG
CAA BEHIND THE ARCTIC COLD FRONT.

LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 340 AM WEDNESDAY...GUSTY WINDS AND ROUGH SEAS COUPLED WITH
VERY COLD ARCTIC AIR WILL CHARACTERIZE THE NEXT SEVERAL DAYS. GALE
CONDITIONS WILL BE UNDERWAY AT THE BEGINNING OF THE PERIOD WITH
N/NW WINDS REMAINING GUSTY AND SEAS ELEVATED INTO FRIDAY
AFTERNOON. THERE WILL BE A SHORT PERIOD FRIDAY NIGHT INTO EARLY
SATURDAY WITH THE HIGH OVERHEAD WHERE WINDS AND SEAS WILL BRIEFLY
DROP BELOW SMALL CRAFT ADVISORY CRITERIA...BUT WITH APPROACHING
LOW...WINDS BECOMING S/SW AND INCREASE AGAIN ON SUNDAY WITH SEAS
BUILDING QUICKLY TO SMALL CRAFT ADVISORY STATUS.

&&

.CLIMATE...
RECORD BREAKING COLD IS EXPECTED WITH AN ARCTIC AIRMASS THAT WILL
SETTLE INTO THE AREA WEDNESDAY NIGHT THROUGH FRIDAY. IN FACT...
SOME ALL TIME FEBRUARY RECORD LOW TEMPERATURES COULD BE
THREATENED ON FRIDAY MORNING.

THURSDAY FEB 19...

RECORD LOW MINIMUM            RECORD LOW MAXIMUM
------------------            ------------------
NEW BERN........16 IN 1958    38 IN 2006
CAPE HATTERAS...18 IN 1958    35 IN 1958
GREENVILLE......14 IN 1958    30 IN 1958
MOREHEAD CITY...17 IN 1958    39 IN 1958
KINSTON.........12 IN 1902    27 IN 1958
JACKSONVILLE....20 IN 1973    39 IN 1993

FRIDAY FEB 20...

RECORD LOW MINIMUM            RECORD LOW MAXIMUM
------------------            ------------------
NEW BERN........20 IN 1959    36 IN 1959
CAPE HATTERAS...21 IN 1993    35 IN 1958
GREENVILLE......17 IN 1979    37 IN 1958
MOREHEAD CITY...20 IN 1968    40 IN 1978
KINSTON.........17 IN 1941    35 IN 1993
JACKSONVILLE....21 IN 1958    38 IN 1972

ALL TIME FEBRUARY RECORD LOWS
-----------------------------
NEW BERN........6  IN 1973
CAPE HATTERAS...11 IN 1895
GREENVILLE......-2 IN 1899
MOREHEAD CITY...8  IN 1996
KINSTON.........0  IN 1912
JACKSONVILLE....9  IN 1996

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 1 PM EST
     THURSDAY FOR AMZ136-137.
     GALE WARNING FROM 11 PM THIS EVENING TO 7 AM EST THURSDAY FOR
     AMZ135.
     SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 7 AM EST
     FRIDAY FOR AMZ130-131.
     GALE WARNING FROM 11 PM THIS EVENING TO 10 AM EST THURSDAY FOR
     AMZ150-152-154-156-158.

&&

SYNOPSIS...JAC
NEAR TERM...JAC/TL
SHORT TERM...JAC
LONG TERM...CTC
AVIATION...CTC/BM
MARINE...JAC/CTC
CLIMATE...
Hazardous weather outlook, Feb 18, 5:26 AM EST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
526 AM EST WED FEB 18 2015

NCZ029-044>047-079>081-090>095-098-103-104-191030-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
526 AM EST WED FEB 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

AREAS OF BLACK ICE ARE EXPECTED MAINLY ON UNTREATED ROADS THROUGH
THIS MORNING UNTIL TEMPERATURES RISE ABOVE FREEZING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED LIGHT SNOW SHOWERS ARE POSSIBLE EARLY WEDNESDAY EVENING
WITH TRACE ACCUMULATIONS POSSIBLE...ESPECIALLY FOR EASTERN PORTIONS
OF EASTERN NC.

BITTERLY COLD WIND CHILL VALUES BETWEEN 0 AND 10 DEGREES ARE
EXPECTED WEDNESDAY NIGHT AND BETWEEN -5 TO 5 DEGREES THURSDAY
NIGHT AS RECORD COLD TEMPERATURES ARE EXPECTED. THESE VALUES HAVE
THE POTENTIAL TO BURST PIPES ACROSS EASTERN NORTH CAROLINA...WITH
BEACH COMMUNITIES ESPECIALLY VULNERABLE. MAKE SURE PIPES ADJACENT
TO OUTSIDE WALLS ARE WELL INSULATED AND LEAVE WATER FAUCETS AT A
SLOW DRIP OVERNIGHT. BRING PETS INSIDE AND REMEMBER TO CHECK UP ON
THE ELDERLY DURING THE COMING COLD WAVE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 6:31 AM ESTGale WarningMHX24 hr
Feb 18, 6:31 AM ESTSmall Craft AdvisoryMHX54 hr
Feb 18, 6:09 PM ESTSpecial Weather StatementMHXGreene, Pitt111 min

Nearby

Wind Chill Advisories in North Carolina, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.